MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: item number: p0561e54, item name: avan e1 insert 28 s, 54 lot #: 0001202087.Item number: p0460p54, item name: avan reld acet shl ss ha 54mm ha dia54mm, lot #: 0100121030.Item number: 0100121030, item name: alloclassic®, sl stem, offset, uncemented, 3, taper 12/14, lot #: 2847140.The manufacturer received x-rays and other source documents for review the manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that patient underwent revision surgery due to dislocation of biolox head and insert.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Dhr-review: ref#: (b)(4).Lot#: 2834438 - yield: 101 - delivered: 101 the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Associated (winterthur) device: stem.Ref#:(b)(4).Lot#: 2847140 - yield: 28 - delivered: 27 - scrapped: 1 - reason for scrapping: neck positioning out of tolerance the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend considering the following event is identified: medical : revision due to dislocation event description: it was reported that a biolox delta ceramic head was implanted together with an avantage insert (zb valence) on (b)(6) 2017 and revised on (b)(6)2019 due to dislocation.Patient's bmi is 31; he is 175 cm and 95 kilos.The patient reported hearing a noise when assuming an upright position and that he could not move thereafter.Review of received data: - x-rays review shows that the head and the insert are dislocated.The head remains assembled in the stem however the insert is not anymore in the acetabular socket.Five pictures of the explanted insert show blood, and several scratches around the rim.No pictures of the biolox delta head were received.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.- the compatibility check was performed from and showed that the product combination was approved by zimmer biomet.- instruction for use (ifu) for biolox is reviewed.Disassembly of modular components is listed under adverse effects.Conclusion summary: based on the received pictures of the explanted insert and the x-rays review, complaint could be confirmed.However, neither the explanted head nor any pictures of it were received.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.The investigation results did not identify a non-conformance or a complaint out of box (coob).As per ifu, complications and/or failure of prosthetic implants are more likely to occur in heavy patients.However, based on the available information and results of the investigation, an exact root cause could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).Note: the following report is associated with this event: (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8595322
Report Number0009613350-2019-00299
Device Sequence Number19249106
Product Code LZO
UDI-Device Identifier00889024430280
UDI-Public00889024430280
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2025
Device Model NumberN/A
Device Catalogue Number00-8775-028-01
Device Lot Number2834438
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age39 YR
Patient Weight95